Alert archive / Mississippi / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 20, 2006, 1:56 PM CST for 4 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2006, 1:56 PM CST (19:56 UTC)
- Expired
- Mar 20, 2006, 5:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Claiborne County, MS, Copiah County, MS, Jefferson County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 201957
FFWJAN
MSC021-029-063-085-202300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
156 PM CST MON MAR 20 2006
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COPIAH COUNTY IN CENTRAL MISSISSIPPI
THIS INCLUDES THE CITIES OF...HAZLEHURST...CRYSTAL SPRINGS
NORTHWESTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI
SOUTHEASTERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI
JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI
* UNTIL 500 PM CST
* AT 156 PM CST...AREAS OF HEAVY RAIN WERE MOVING ACROSS THE AREA.
RAINFALL RATES WERE FROM 1 TO 2 INCHES PER HOUR. AN ADDITIONAL 2
INCHES OF RAINFALL WILL BE POSSIBLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND...TURN AROUND DONT DROWN.
LAT...LON 3165 9123 3169 9024 3199 9024 3202 9064
3183 9120
$$1 follow-up statement
000
WGUS74 KJAN 202231
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CST MON MAR 20 2006
MSC021-029-063-085-202300-
JEFFERSON MS-CLAIBORNE MS-LINCOLN MS-COPIAH MS-
428 PM CST MON MAR 20 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR
COPIAH...NORTHWESTERN LINCOLN...SOUTHEASTERN CLAIBORNE AND JEFFERSON
COUNTIES...
PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH 5 PM. TOTAL RAINFALL
ESTIMATES FOR THE PAST FEW HOURS ARE FROM 1 TO 3 INCHES. AN
ADDITIONAL HALF INCH OF RAIN IS POSSIBLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HERMANVILLE...HAZLEHURST AND CRYSTAL SPRINGS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND...TURN AROUND DONT DROWN.
LAT...LON 3165 9123 3169 9024 3199 9024 3202 9064
3183 9120
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 20, 10:30 AM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Mar 20, 10:30 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CST MON MAR 20 2006
...HEAVY RAIN AND SEVERE POSSIBLE THROUGH EARLY EVENING...
.DISCUSSION...COMPLEX WEATHER SITUATION UNFOLDING. EVEN AS RAIN AND
CONVECTION ARE ON GOING AND THE WARM FRONT IS ESTABLISHED ACROSS THE
SOUTH...MANY QUESTIONS REMAIN ON THE EVOLUTION OF THE WX TODAY IM
PRETTY CONFIDENT THAT THE NW 1/3 OF THE CWA IS IN THE CLEAR AS FOR
SVR WX. PRECIP FALLING IN THE COLD AIR WILL DOMINATE AND THE BOUNDARY
WILL NEVER GET CLOSE. HOWEVER...HERE IS WHERE THE HEAVY RAIN WILL BE. CURRENT
FFA LOOKS OK...BUT CONCERNS ARE GROWING FOR AREAS ACROSS THE SW CWA
THAT ARE NOT IN THE FFA. WITH THE BOUNDARY SOUTH OF THE TRACE NOW AND
PRECIP INCREASING BEHIND THE BOUNDARY...IT MAY NEVER MOVE MUCH
FURTHER NORTH AND THUS BE THE FOCUS FOR THE HEAVY PRECIP. I WILL
WATCH THIS OVER THE NEXT FEW HOURS AND EXPAND THE FFA IF NEEDED.
AS HAS BEEN TALKED ABOUT...THE PLACEMENT OF THE BOUNDARY IS THE MAJOR
PLAYER. IM NOT REAL SURE IT WILL EVER MAKE IT BACK TO THE TRACE.
HOWEVER...AS THE STRONG FORCING SPREADS OUT OF E TX...MODELS STILL
INDICATE THAT A SFC LOW WILL DEVELOP AND LIFT NE WHERE THE BOUNDARY
CURRENTLY EXIST. WITH SUCH A POTENT SYSTEM...THINGS COULD CHANGE
QUICKLY. HOWEVER...CONFIDENCE IS GROWING THAT ALONG AND S OF A LINE
FROM BROOKHAVEN TO MERIDIAN WILL BE WHERE THE JUICY AIR CAN MAKE A
PUSH THIS AFTERNOON. PARAMETERS ARE ALL FAVORABLE FOR SIG TYPE SVR
WX. THIS INCLUDES TORNADOES AND POTENTIALLY STRONG ONES. LARGE HAIL
AND DAMAGING WINDS WILL ALSO BE A CONCERN. FOR AREAS ALONG A NATCHEZ
TO JACKSON TO MACON LINE WHAT WILL HAPPEN IS IN LIMBO. USING THAT
LINE...ANYWHERE 40-50 MILES EITHER SIDE WILL BE CLOSE ENOUGH TO AT
LEAST SEE SOME KIND OF SEVERE. THE MOST LIKELY VARIETY WILL BE
ELEVATED HAIL. WIND POTENTIAL WILL EXIST ONLY IF LOWER TO MID 60 SFC
DEWPTS CAN RETURN.
IN SUMMARY...THE AFTERNOON HRS WILL BE QUITE INTERESTING...ESPECIALLY
ACROSS THE SE CWA.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 69 48 59 36 / 100 54 4 0
MERIDIAN 71 49 62 34 / 100 80 4 0
VICKSBURG 64 46 61 34 / 100 22 3 0
HATTIESBURG 76 51 70 39 / 100 71 3 0
NATCHEZ 73 46 64 36 / 100 22 3 0
GREENVILLE 58 45 57 32 / 100 34 4 0
GREENWOOD 58 46 58 32 / 100 50 5 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-
MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-
MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-
MSZ040-MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ047-MSZ048-
MSZ049-MSZ050.
LA...FLASH FLOOD WATCH UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007-
LAZ008-LAZ009-LAZ015-LAZ016-LAZ023.
AR...FLASH FLOOD WATCH UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-
ARZ075.
&&
CMEHazardous weather outlook, Mar 20, 10:47 AM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1047 AM CST MON MAR 20 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 211237- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1047 AM CST MON MAR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A POTENT SPRING STORM SYSTEM WILL BRING THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER TODAY. THE GREATEST RISK FOR SEVERE WEATHER INCLUDING THE POTENTIAL FOR TORNADOES AND DAMAGING WINDS WILL EXIST ALONG AND SOUTHEAST OF A BROOKHAVEN TO MERIDIAN LINE...ESPECIALLY DURING THE AFTERNOON. LOCATIONS FARTHER NORTHWEST WILL HAVE A RISK HAIL...WITH MUCH SMALLER CHANCES FOR DAMAGING WINDS AND TORNADOES. A POWERFUL UPPER LEVEL TROUGH IS APPROACHING FROM THE WEST AND IS CAUSING A DRAMATIC INCREASE IN WIND FIELDS ACROSS THE AREA. VERY MOIST AIR IS BEGINNING TO SURGE NORTH ACROSS SOUTHERN MISSISSIPPI TO THE SOUTH OF A SLOW-MOVING WARM FRONT AND THIS WILL CONTRIBUTE TO AN UNSTABLE AIRMASS. THE COMBINATION OF STRONG WIND SHEAR... INSTABILITY...AND RICH BOUNDARY LAYER MOISTURE WILL CREATE A FAVORABLE ENVIRONMENT FOR SUPERCELLS WITH TORNADOES IN THE GREATER RISK AREA. THE STRENGTH OF SHEAR AND THE PRESENCE OF A DISTINCT FRONTAL BOUNDARY SUGGEST THAT A COUPLE OF STRONG TORNADOES WILL BE POSSIBLE THIS AFTERNOON. A SQUALL LINE SHOULD DEVELOP BY LATE THIS AFTERNOON AND SWEEP EASTWARD ACROSS CENTRAL MISSISSIPPI BRINGING AN INCREASED RISK FOR DAMAGING WIND GUSTS ALONG WITH ISOLATED TORNADOES. ...FLOODING... VERY HEAVY RAIN OF TWO TO FOUR INCHES WILL FALL ACROSS NORTHWEST PORTIONS OF THE OUTLOOK AREA TODAY INCREASING THE POTENTIAL FLOODING. PLEASE REFER TO THE FLASH FLOOD WATCH FOR GREATER DETAIL. LOCALLY HEAVY RAIN IS EXPECTED FARTHER SOUTH AND THIS COULD RESULT IN PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...DAYS TWO AND THREE...TUESDAY AND WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...THURSDAY THROUGH SUNDAY... COLD HIGH PRESSURE WILL MOVE OVER THE REGION LATE THIS WEEK...POSSIBLY SETTING THE STAGE FOR A LATE SEASON FREEZE. TEMPERATURES BOTH THURSDAY AND FRIDAY NIGHT ARE FORECAST TO FALL TO NEAR FREEZING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED TODAY...ESPECIALLY IN THE SOUTHEAST HALF OF THE AREA. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Mar 20, 11:44 AM CST, 2 hours 12 minutes before
LAZ016-023>025-MSZ047-201830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1144 AM CST MON MAR 20 2006 ...STRONG THUNDERSTORMS WITH HEAVY RAINFALL FROM WINNSBORO AND WISNER TO TALLULAH... AT 1145 AM...A CLUSTER OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OF ONE INCH PER HOUR ALONG WITH FREQUENT LIGHTNING STRIKES FROM WINNSBORO TO WISNER WILL MOVE NORTHEAST AT 45 MPH. THESE STORMS WILL AFFECT THE TALLULAH TO SOMERSET TO WATERPROOF AREAS THROUGH 1 PM AND WILL LIKELY PRODUCE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR TENSAS PARISH.MONDAY AFTERNOON FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. 40
Local storm report, Mar 20, 1:09 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
109 PM CST MON MAR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM HAIL 8 S VICKSBURG 32.21N 90.87W
03/20/2006 E0.25 INCH WARREN MS AMATEUR RADIO
PEA HAIL REPORTED 8 MILES SOUTH OF VICKSBURG ON U.S. 61
1248 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
03/20/2006 WARREN MS AMATEUR RADIO
LARGE TREE LIMBS GREATER THAN 8 INCHES IN DIAMETER DOWN
ON HALLS FERRY ROAD
1248 PM FLOOD VICKSBURG 32.33N 90.87W
03/20/2006 WARREN MS AMATEUR RADIO
STREET FLOODING REPORTED ON HALLS FERRY ROAD
&&
CLBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 11:26 AM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence | 64 min |
| Mar 20, 11:51 AM CST | Tornado Warning | JAN | Lawrence | 28 min |
| Mar 20, 11:59 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 46 min |
| Mar 20, 11:59 AM CST | Tornado Warning | JAN | Covington | 46 min |
| Mar 20, 12:24 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 56 min |
| Mar 20, 12:35 PM CST | Tornado Warning | JAN | Jasper, Jones, Smith | 46 min |
| Mar 20, 12:39 PM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 36 min |
| Mar 20, 1:00 PM CST | Flash Flood Warning | JAN | Claiborne, Hinds, Rankin, Warren | 3 hr |
| Mar 20, 1:08 PM CST | Tornado Warning | JAN | Clarke | 52 min |
| Mar 20, 1:26 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 49 min |
| Mar 20, 1:34 PM CST | Flash Flood Warning | JAN | Lauderdale | 116 min |
| Mar 20, 1:34 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 31 min |
| Mar 20, 1:47 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 58 min |
| Mar 20, 2:03 PM CST | Tornado Warning | JAN | Lincoln | 42 min |
| Mar 20, 2:15 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 60 min |
| Mar 20, 2:16 PM CST | Tornado Warning | JAN | Lawrence | 44 min |
| Mar 20, 2:16 PM CST | Tornado Warning | JAN | Adams, Franklin | 29 min |
| Mar 20, 2:27 PM CST | Tornado Warning | JAN | Jefferson Davis | 29 min |
| Mar 20, 2:41 PM CST | Tornado Warning | JAN | Covington | 49 min |
| Mar 20, 2:48 PM CST | Severe Thunderstorm Warning | JAN | Smith | 27 min |
| Mar 20, 2:58 PM CST | Tornado Warning | JAN | Jasper, Jones, Smith | 47 min |
| Mar 20, 3:09 PM CST | Flash Flood Warning | JAN | Jasper, Smith | 3 hr |
| Mar 20, 3:24 PM CST | Severe Thunderstorm Warning | JAN | Marion | 36 min |
| Mar 20, 3:31 PM CST | Tornado Warning | JAN | Clarke | 35 min |
| Mar 20, 3:44 PM CST | Tornado Warning | JAN | Forrest, Lamar | 46 min |
| Mar 20, 3:45 PM CST | Severe Thunderstorm Warning | JAN | Jones | 45 min |
| Mar 20, 3:55 PM CST | Tornado Warning | JAN | Jones | 31 min |
| Mar 20, 4:01 PM CST | Severe Thunderstorm Warning | JAN | Marion | 29 min |
Nearby
Flash Flood Warnings in Mississippi, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.